Alert archive / Montana / High Wind Warnings in 2006
High Wind Warning 4, NWS Billings, MT
NWS Billings, MT issued this high wind warning at Jan 23, 2006, 2:04 PM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2006, 2:04 PM MST (21:04 UTC)
- Expired
- Jan 23, 2006, 6:42 PM MST
- In force
- 5 hr
- Issued by
- NWS Billings, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBYZ 232104 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 204 PM MST MON JAN 23 2006 .THE COMBINATION OF HIGH PRESSURE OVER THE GREAT BASIN AND LOW PRESSURE OVER SOUTHERN CANADA WILL PRODUCE VERY STRONG WINDS OVER THE UPPER YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS THROUGH EARLY TUESDAY. MTZ041-240600- /O.NEW.KBYZ.HW.W.0004.060123T2104Z-060124T1500Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 204 PM MST MON JAN 23 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST TUESDAY. SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THIS EVENING AND OVERNIGHT. THESE WINDS WILL BE MAINLY ALONG INTERSTATE 90 FROM SPRINGDALE TO REED POINT..INCLUDING THE TOWN OF BIG TIMBER. THE WINDS ARE EXPECTED TO DECREASE TUESDAY MORNING. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ MTZ065-240600- /O.CON.KBYZ.WI.Y.0005.000000T0000Z-060124T1500Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 204 PM MST MON JAN 23 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY. SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THIS EVENING AND OVERNIGHT. THE WINDS ARE EXPECTED TO DECREASE TUESDAY MORNING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG I-90 FROM SPRINGDALE TO LIVINGSTON. PLEASE USE EXTRA CAUTION IF DRIVING THROUGH THIS AREA. $$ MTZ066-240600- /O.CON.KBYZ.WI.Y.0005.000000T0000Z-060124T1500Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 204 PM MST MON JAN 23 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY. SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THIS EVENING AND OVERNIGHT. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. THE WINDS ARE FORECAST TO DECREASE TUESDAY MORNING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KBYZ 240142 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 642 PM MST MON JAN 23 2006 .THE COMBINATION OF HIGH PRESSURE OVER THE GREAT BASIN AND LOW PRESSURE OVER SOUTHERN CANADA WILL PRODUCE VERY STRONG WINDS OVER THE UPPER YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS THROUGH EARLY TUESDAY. MTZ041-240245- /O.CAN.KBYZ.HW.W.0004.000000T0000Z-060124T1500Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 642 PM MST MON JAN 23 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED THE PAST SEVERAL HOURS AND WILL STAY BELOW HIGH WIND CRITERIA. $$ MTZ065-240945- /O.CON.KBYZ.WI.Y.0005.000000T0000Z-060124T1500Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 642 PM MST MON JAN 23 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY. SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THIS EVENING AND OVERNIGHT. THE WINDS ARE EXPECTED TO DECREASE TUESDAY MORNING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG I-90 FROM SPRINGDALE TO LIVINGSTON. PLEASE USE EXTRA CAUTION IF DRIVING THROUGH THIS AREA. $$ MTZ066-240945- /O.CON.KBYZ.WI.Y.0005.000000T0000Z-060124T1500Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 642 PM MST MON JAN 23 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY. SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THIS EVENING AND OVERNIGHT. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. THE WINDS ARE FORECAST TO DECREASE TUESDAY MORNING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Jan 23, 9:03 AM MST, 5 hours 1 minute earlier.
Area forecast discussion, Jan 23, 9:03 AM MST, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
903 AM MST MON JAN 23 2006
.SHORT TERM...VALID FOR TDY AND TUE...
MODELS SEEMS TO BE JUST A TOUCH COOL AT 850-700MB COMPARED TO 12Z
SOUNDINGS THIS MORNING. THIS SHOULD BODE WELL FOR UNSEASONABLY
WARM TEMPERATURES TODAY. GREAT FALLS SOUNDING HAS WARMED 6 DEGREES
CELSIUS IN 24 HOURS AT 700MB. LEE TROUGHING WILL CONTINUE THE LOW
LEVEL DOWNSLOPE FLOW TODAY AND PREVENT TEMPERATURES FROM MIXING TO
700MB. 850MB TEMPERATURES WARMED UP 5 DEGREES CELSIUS. SO WOULD
EXPECT AROUND A 12 DEGREE JUMP IN TEMPERATURES TODAY WITH NO OTHER
FACTORS BUT THERMAL ADVECTION. SUNSHINE WILL BE VEILED TODAY WITH
CIRRUS ARC OVER CENTRAL MONTANA. MIX DOWN TEMPERATURES SUPPORT
FORECAST HIGHS. CLOUDS MAY HINDER SOME WARMING...BUT STARING OUT
14 DEGREES WARMER IN BILLINGS THIS MORNING COMPARED TO YESTERDAY.
WILL KEEP FORECAST HIGHS IN TACT.
SURFACE PRESSURE GRADIENT REMAINS QUITE TIGHT ALONG THE EAST
SLOPES. WINDS GUSTING TO 50 MPH AT LIVINGSTON. SUSTAINED WINDS
HAVE DECREASED A BIT. GRADIENTS FROM IDAHO FALLS TO LEWISTOWN AT
20.1MB. THIS HAS BACKED OFF A LITTLE LAST HOUR. 12Z ETA LOOSENS
THE SURFACE PRESSURE GRADIENT THIS AFTERNOON. SURFACE PRESSURES
WERE ACTUALLY RISING OVER SOUTH CENTRAL CANADA...SO THIS
DECREASING TREND MAY CONTINUE INTO THIS AFTERNOON. CLIMATOLOGICAL
PEAK OF WIND DURING THE MID TO LATE MORNING HOURS...SO WILL KEEP
ADVISORY GOING. WILL VISIT THIS AGAIN FOR THE AFTERNOON PACKAGE.
THE WINDS SHOULD REMAIN UP OVER THE PLAINS TODAY. PACKAGE LOOKS
IN GOOD SHAPE AND WILL NOT ADJUST. HUMPHREY
.LONG TERM...VALID FOR WED...THU...FRI...SAT...SUN...
THE MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT AT THE BEGINNING OF
THE EXTENDED PERIOD. WEDNESDAY WILL FEATURE CONTINUED DRY
CONDITIONS WITH WELL ABOVE NORMAL TEMPERATURES. MIXING WILL BE
SOMEWHAT LIMITED IN THE EASTERN COUNTIES WITH A LEE TROUGH
FORMING...MAKING TEMPERATURES THERE A LITTLE COOLER RELATIVE TO
THE REST OF THE AREA. THE GFS AND EUROPEAN MODELS THEN BEGIN TO
SHOW DIFFERENCES WITH THE HANDLING OF THE 500 MB HEIGHT PATTERN
FOR THURSDAY...BUT EACH SHOW 850 MB FLOW BECOMING NORTHWEST. THE
EUROPEAN MODEL SOLUTION IS A BIT MORE SOUTHWEST WITH THE 500 MB
FLOW THAN THE GFS...BUT BOTH SUPPORT AT LEAST A SLIGHT CHANCE FOR
SOME PRECIPITATION IN THE SOUTHWEST MOUNTAINS. CHANCES FOR
MOUNTAIN PRECIPITATION INCREASE SLIGHTLY FRIDAY THROUGH THE END OF
THE PERIOD...LEANING ON THE EUROPEAN MODEL SOLUTION OF THE
PROGRESSIVE PASSAGE OF SHORT-WAVE DISTURBANCES. WILL NEED TO WATCH
THE UPPER TROUGH PASSAGE FRIDAY NIGHT INTO SATURDAY FOR POTENTIAL
PRECIPITATION EVEN IN LOWER ELEVATION AREAS. WILL STICK PRETTY
CLOSE TO THE ENSEMBLE MEAN FOR FRIDAY THROUGH SUNDAY...SHOWING A
COOLING TREND TO HIGHS ONLY A FEW DEGREES ABOVE NORMAL FOR NEXT
WEEKEND. CARPENTER
&&
.AVIATION...
GUSTY WINDS WILL CONTINUE TODAY IN THE FOOTHILLS OF THE
BEARTOOTH/ ABSAROKA MOUNTAINS WHERE SOUTHWEST WINDS WILL GUST TO
50 KTS. WINDS WILL DIMINISH TONIGHT AS A LOW PRESSURE TROUGH IN
CENTRAL MONTANA MOVES EAST. OTHERWISE...VFR CONDITIONS WILL
PERSIST ACROSS THE AREA THROUGH TONIGHT. PLEASE SEE LOCAL TAF AND
TWEB PRODUCTS FOR FURTHER DETAILS. JKL
&&
.PRELIMINARY POINT TEMP/POPS...
TDY TUE WED THU FRI SAT SUN
-------------------------------------------------------
BIL 052 032/054 030/056 030/050 029/043 024/038 022/037
0/N 00/N 00/U 00/B 00/B 00/B 00/B
LVM 046 034/052 031/052 029/048 023/038 016/039 020/036
0/N 00/N 00/U 00/B 22/S 22/S 22/S
HDN 051 027/055 027/057 026/050 023/042 017/036 016/036
0/N 00/U 00/U 00/B 00/B 00/B 00/B
MLS 049 025/051 022/050 022/049 023/038 020/036 015/034
0/N 00/U 00/U 00/B 00/B 00/B 00/B
4BQ 052 023/054 031/053 028/051 024/040 021/038 016/034
0/N 00/U 00/U 00/B 00/B 00/B 00/B
BHK 044 023/047 021/047 020/049 020/037 014/032 011/031
0/N 00/U 00/U 00/B 00/B 00/B 00/B
SHR 050 023/053 018/056 022/050 018/039 017/036 014/032
0/U 00/U 00/U 00/B 00/B 10/B 00/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WIND ADVISORY IN EFFECT UNTIL 8 AM MST TUESDAY FOR ZONES
65-66.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Jan 23, 4:19 AM MST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 419 AM MST MON JAN 23 2006 MTZ065-066-241130- LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 419 AM MST MON JAN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MONTANA. THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT WIND ADVISORY IN EFFECT UNTIL 8 AM MST TUESDAY. PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION. GTFNPWBYZ /WWUS75 KBYZ/ .DAY ONE...TODAY AND TONIGHT STRONG SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOUTHWEST WINDS OF 30 TO 45 MPH WILL CONTINUE ON TUESDAY MORNING...BUT ARE EXPECTED TO DECREASE THROUGH THE DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ028>042-056>058-063-064-067-068-WYZ098-099-241130- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS- NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- INCLUDING THE CITIES OF...HARLOWTON...ROUNDUP...HYSHAM... COLSTRIP...FORSYTH...MILES CITY...BAKER...COLUMBUS...ABSAROKEE... BILLINGS...BROADUS...EKALAKA...PRYOR...LODGE GRASS...BRIDGER... JOLIET...CLYDE PARK...WILSALL...BIG TIMBER...RYEGATE...LAVINA... RED LODGE...HARDIN...CROW AGENCY...LAME DEER...JUDITH GAP... EMIGRANT...COOKE CITY...BURGESS JCT...SHERIDAN 419 AM MST MON JAN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jan 23, 1:52 PM MST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
152 PM MST MON JAN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM NON-TSTM WND GST BIG TIMBER 45.83N 109.95W
01/23/2006 60 MPH SWEET GRASS MT COUNTY OFFICIAL
SEMI OVERTURNED ON INTERSTATE 90 THREE MILES EAST OF BIG
TIMBER AT 1230 PM MST.
&&
JKLNearby
High Wind Warnings in Montana, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.